MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Model Number 9600LDS26A
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the field clinical specialist (fcs), during a valve-in-valve transcatheter pulmonic valve replacement (tpvr) procedure involving the implantation of a new 26 mm sapien 3 valve within an existing 26 mm sapien 3 valve, difficulty was encountered in aligning the new valve onto the 26 mm commander delivery system balloon.The valve alignment difficulty occurred during both gross alignment and fine adjust.Additionally, multiple attempts were required before the delivery system and valve successfully cross the pre-existing valve.The valve and delivery system had been prepared to nominal specifications with an additional 2 cc of contrast added.During balloon inflation, the delivery system balloon ruptured and attempts to withdraw the delivery system were complicated by a split in the 14fr esheath+, which resulted in the delivery system exiting through the side of the esheath+.Percutaneous retrieval of the delivery system was unsuccessful.A surgical cutdown was performed to remove the delivery system.Although the balloon had ruptured, the valve was successfully implanted.
 
Additional Manufacturer Narrative
This is one of three manufacturer reports being submitted for this case.The investigation is ongoing.
 
Additional Manufacturer Narrative
A supplemental report is being submitted to include additional information.This is one of three manufacturer reports being submitted for this case.Please see manufacturer report numbers 2015691-2025-07345 and 2015691-2025-07361 for details of the other events.The investigation is still ongoing.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for correction and includes additional information from the investigation.The following sections of this report have been corrected/updated: h6 (type of investigation, investigation findings, investigation conclusions) and h11 (additional narrative/data).The events reported are anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure modes is not required at this time.The device was not returned for evaluation as it was discarded.Due to the unavailability of the device, no visual inspection, functional testing, or dimensional analysis could be performed.There was imagery provided for evaluation.Per review of the imagery, there was a radial and longitudinal balloon burst with distal balloon wings flared, and distal balloon umbrellaed over the nose tip.The delivery system was also observed to be exiting through the side of the silhouette of the esheath+.The instructions for use (ifu), and training manuals have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The complaints about valve alignment difficulty during gross alignment and fine adjust and difficulty crossing the pre-existing valve were unable to be confirmed.However, the complaints about the balloon burst and inability to withdraw the delivery system through the esheath+ which resulted in a cutdown being performed to remove the system were able to be confirmed.A manufacturing non-conformance was unable to be determined.Additionally, a review of the device history records (dhr) did not provide any indication that a manufacturing non-conformance would have contributed to the complaints.A review of the ifu and training manuals revealed no deficiencies.Regarding the valve alignment difficulty during gross alignment and fine adjust, it was reported that "difficulty was encountered in aligning the new valve onto the 26 mm commander delivery system balloon.The valve alignment difficulty occurred during both gross alignment and fine adjust.", and "the perceived root cause of the valve alignment difficulty was that it was being aligned within the esheath+." in this case, per the procedural manual, for pulmonic cases using the commander delivery system and esheath+, it is advised to "advance thv through loader and sheath using short movements", and "if excessive tension is experienced during valve alignment, repositioning the delivery system to a different straight section of the vena cava and relieving compression (or tension) in the system will be necessary." it is not advised to align the valve while still within the esheath+.Aligning the valve while inside the sheath may cause the sheath to restrict the movement of the valve, leading to the alignment difficulties noted.As such, the available information suggests that aligning the valve within the sheath may have contributed to the complaint events.Regarding the difficulty crossing the pre-existing valve, it was reported that "multiple attempts were required before the delivery system and valve successfully cross the pre-existing valve", and "regarding the difficulty crossing the pre-existing valve, the perceived root cause was patient anatomy." additionally, it was reported that the patient had "a calcified conduit".In this case, patient factors such as calcification, tortuosity, small vessel size, or pre-existing vascular stent may cause constrained sections of the anatomy that interferes with passage of the delivery system and causes difficulty during crossing.As such, the available information suggests that patient factors (calcification) may have contributed to the complaint event.Regarding the balloon burst, it was reported that "during balloon inflation, the delivery system balloon ruptured", "it was noted that the valve and delivery system had been prepared to nominal specifications with an additional 2 cc of contrast added," and "regarding the balloon rupture, the perceived root cause was a calcified conduit." in this case, the presence of calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via the following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.Additionally, while the prescribed nominal inflation volume is provided in the ifu, it is possible that extra inflation volume was used (over-inflation), subjecting the balloon to pressures high enough to cause the balloon to burst.As such, the available information suggests that patient factors (calcification) and procedural factors (over-inflation) may have contributed to the complaint event.Regarding the inability to withdraw the delivery system through the esheath+, it was reported that "during the attempt to withdraw the delivery system, the delivery system was getting caught at the distal tip of the esheath+." in this case, as the balloon was burst, the altered balloon profile could have made it more susceptible to catch onto the distal end of the sheath tip, which would have then led to the experienced retrieval difficulty.As such, the available information suggests that procedural factors (withdrawal of burst balloon) may have contributed to the complaint event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for correction to document the related manufacturer report numbers in section h10 (related report numbers).

Brand Name
COMMANDER DELIVERY SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22997274
Report Number2015691-2025-07360
Device Sequence Number8806627
Product Code NPV
UDI-Device Identifier00690103193954
UDI-Public(01)00690103193954(17)260909(10)66024244
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2026
Device Model Number9600LDS26A
Device Lot Number66024244
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Supplement Date Received by Manufacturer09/08/2025
10/10/2025
10/31/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date10/01/2025
10/15/2025
11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale